MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. ELLIPSE DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC. ELLIPSE DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD2275-36Q
Medical Device Problem Codes Connection Problem (2900); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Event or Problem Description
During a follow-up in clinic, there was decreased sensing and an increased capture threshold noted on the right ventricular (rv) lead.Diagnostic imaging was performed and revealed that the device had migrated in the pocket and caused both the rv and right atrial (ra) leads to dislodge.A surgery was performed to address the dislodgement and the sensing value of the ra lead decreased.Both leads were then explanted and replaced.When the new leads were being reconnected to the old device, the rv lead could not be placed in the device header, so the device was also replaced.The patient was stable following the procedure and suffered no adverse consequences due to the event.Related manufacturer report numbers: 2938836-2018-10423, 2938836-2018-10424.
 
Additional Manufacturer Narrative
As received, interrogation of the device revealed the device was above eri.Telemetry, sensing, pacing, pli, hvli, patient notifier, hv shock and hv impedance were tested.No anomaly was detected.A torque driver was unable to engage the rv df4 set screw during testing.The set screw was found to be completely backed out from the set screw threads.Septum material was observed inside the set screw hex cavity.When the screw was re-engaged with the connector block, the screw operated normally in affixing a lead to the device.The device's functionality was bench tested; the test leads were fully inserted and secured without difficulty.The reported event of rv lead insertion difficulty was verified in the lab.

Brand Name
ELLIPSE DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
645 almanor avenue
sunnyvale CA 94085
MDR Report Key7850709
Report Number2938836-2018-10424
Device Sequence Number11097140
Product Code NVZ
UDI-Device Identifier05414734505918
UDI-Public05414734505918
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberCD2275-36Q
Device Lot NumberS000038112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2088TC/52, (B)(4); 7122Q/58, (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;